Alert archive / Florida / Lake Wind Advisories in 2008

Lake Wind Advisory 13, NWS Melbourne, FL

May 11, 20086 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at May 11, 2008, 1:05 PM EDT for 6 counties in Florida. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 1:05 PM EDT (17:05 UTC)
Expired
May 11, 2008, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1079 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 111705
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
105 PM EDT SUN MAY 11 2008

...STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THE REST
OF THIS AFTERNOON...

FLZ041-044>047-053-054-058-059-064-141-144-147-120000-
/O.NEW.KMLB.LW.Y.0013.080511T1705Z-080512T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
105 PM EDT SUN MAY 11 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

SUSTAINED WEST-SOUTHEAST WINDS ACROSS EAST CENTRAL FLORIDA HAVE
INCREASED TO BETWEEN 20 AND 25 MPH...WITH GUSTS UP TO 35 MPH. THESE
STRONG AND GUSTY WINDS WILL CREATE ROUGH AND HAZARDOUS BOATING
CONDITIONS ON AREA LAKES AND THE INTRACOASTAL WATERS. THIS MAY
RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALL CRAFT.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at May 11, 10:20 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 11, 10:20 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT SUN MAY 11 2008

.DISCUSSION...
MORNING FOG HAS LIFTED...THOUGH A LOW STRATOCU DECK CONTINUES TO
ADVECT ACROSS MUCH OF THE CWA.  MORNING SOUNDINGS SHOW VERY LITTLE
MOISTURE ABV H90 WHILE A VERY STRONG W/SW FLOW PREVAILS OVER THE
DEEP S.  STRONG STORM SYSTEM CENTERED NEAR CHICAGO WILL PULL A COLD
FRONT INTO THE WRN FL PANHANDLE THIS AFTN...WHILE A STORM COMPLEX
OVER GA MOVES INTO THE SW ATLC.  THE COMPLEX REPRESENTS THE LIONS
SHARE OF MOISTURE AND ENERGY ASSOCIATED WITH THE FRONT AND WILL NOT
AFFECT THE CENTRAL PENINSULA.

SHRA/TSRAS PSBL THIS AFTN AS THE FRONT APPROACHES.  HOWEVER... THE
STRONG SW FLOW ALOFT WILL OVERPOWER ANY HOPES FOR AN EAST COAST SEA
BREEZE WHILE THE DRY AIR ALOFT WILL NOT SUPPORT ANYTHING GREATER
THAN ISOLD COVERAGE.  OVERALL THE ZONE FCST LOOKS GOOD.  HOWEVER...A
LAKE WIND ADVISORY MAY BE REQUIRED SHOULD SFC WINDS INCREASE MUCH
BEYOND THEIR CURRENT SPEEDS.

&&

.AVIATION...
VFR ALL SITES...SFC WND G25KTS THRU 12/00Z.

&&

.MARINE...
W/SW WINDS AT BUOY009/012 HAVE PICKED UP TO 15-20KTS AND ARE
GENERATING CHOPPY 2-4FT SEAS.  GEOSTROPHIC APPROXIMATION CHARTS
INDICATE THE CURRENT PGRAD WILL SUPPORT UP TO 20KTS. CONDITIONS NOT
EXPECTED TO IMPROVE AS THE PGRAD CONTINUES TO TIGHTEN AHEAD OF THE
APPROACHING FRONTAL BOUNDARY.  WILL ADD ROUGH SEAS INTO THE
CAUTIONARY STATEMENT WITH THE MORNING UPDATE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 PM THIS EVENING TO 7 PM
     EDT MONDAY FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
     COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS FROM SEBASTIAN
     INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM
     VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM
     OFFSHORE.

&&

BRAGAW/CRISTALDI
Hazardous weather outlook, May 11, 4:08 AM EDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
408 AM EDT SUN MAY 11 2008

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-112000-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
408 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THERE WILL BE A SLIGHT CHANCE OF LIGHTNING STORMS THIS AFTERNOON
AS A COLD FRONT MOVES ACROSS THE PENINSULA. THE MAIN THREATS WILL
BE CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS TO 35 MPH.

...WIND AND SEA IMPACT...
SOUTHWEST TO WEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS
AFTERNOON. THE WINDS WILL INCREASE TO 20 KNOTS OR MORE ON THE
OFFSHORE WATERS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WEST TO NORTHWEST WINDS WILL REMAIN 20 KNOTS OR MORE ON THE
OFFSHORE WATERS MONDAY. DRY AIR BEHIND THE FRONT WILL PRODUCE FIRE
WEATHER CONCERNS MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

WIMMER

In the hours before

Special weather statement, May 11, 7:10 AM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
710 AM EDT SUN MAY 11 2008

FLZ047-053-054-058-059-064-111230-
INDIAN RIVER-MARTIN-OKEECHOBEE-OSCEOLA-SOUTHERN BREVARD-ST. LUCIE-
710 AM EDT SUN MAY 11 2008

...AREAS OF DENSE FOG ACROSS EAST CENTRAL FLORIDA...

AT 710 AM...SURFACE AND SATELLITE OBSERVATIONS INDICATED WIDESPREAD
FOG FROM OSCEOLA AND SOUTHERN BREVARD COUNTIES SOUTHWARD TO LAKE
OKEECHOBEE AND JUPITER. VISIBILITIES ACROSS THIS REGION WERE
GENERALLY BETWEEN ONE HALF MILE AND ONE MILE...WITH A FEW SPOTS
AS LOW AS ONE QUARTER MILE.

THE FOG IS EXPECTED TO THIN OUT BETWEEN 8 AND 9 AM...AND DISSIPATE
SHORTLY AFTER 9 AM.

IF YOU WILL BE OUT DRIVING DURING THE MORNING HOURS...PLAN FOR THE
POSSIBILITY OF ENCOUNTERING DENSE FOG BY LEAVING EARLY. IF YOU
ENCOUNTER DENSE FOG...USE ONLY YOUR LOW BEAM HEADLIGHTS...REDUCE
YOUR SPEED...AND LEAVE PLENTY OF DISTANCE BETWEEN YOUR VEHICLE AND
THE ONE IN FRONT OF YOU.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 2:26 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia25 hr
May 11, 2:26 PM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia30 hr

Nearby

Lake Wind Advisories in Florida, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.